Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Facial lipoatrophy, and general lipodystrophy
Oct 10, 2003

Dear Nelson Vergel: Has the FDA and US Doctors gotten off their duff and begun trials using New-Fill for facial wasting? Whats the word? Additionally I have been prescribed serostim whos side effects I cant seem to tolerate and this week Avandia**My Dr. assures this will help but I keep reading that Avandia is basically useless in reversing facial or overall fat resdistribution** What do you know about this>? Thank you for your good work Your Admirer Dale Shaw

Response from Mr. Vergel

Dale:

Dermik, an American company, bought the rights of NewFill in the US and is getting ready to launch a multi center study (no details yet). Richard-James, the owners of an ultrapure silicone called Silskin, and Polymekon-USA, the owners of Bio-Alcamid, will also be launching their studies in the next few months. Susbcribe to my listserve so that you can be the first to know when that happens. To subscribe, send an email to lipodystrophy-subscribe@yahoogroups.com

Avandia looks promising in two studies and not so good in one to increase fat under the skin and reverse lipoatrophy. I am yet to meet someone who has used it successfully. It may also have a bad side effect: increasing your cholesterol and triglycerides. The ACTG is studying it alone and in combination with Metformin (I hear the study is not enrolling patients very fast). To find out more about the study, visit http://www.clinicaltrials.gov/ct/show/NCT00015691?order=1 Lipodystrophy Study



Previous
wasting from TNF
Next
facial wasting

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement